Hail, Hale
- When
- April 8, 12:53 AM CST
- Where
- Hale County, 2 mi S of Moundville
- Measured
- 1 in hail
- Reported by
- COOP STATION
- Coordinates
- 32.967, -87.617
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 8, 12:18 AM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 118 AM CDT SAT APR 8 2006 .UPDATE...MESOSCALE UPDATE... CONDITIONS REMAIN FAVORABLE FOR SEVERE WEATHER THROUGHOUT MUCH OF CENTRAL ALABAMA. TORNADO WATCH #169 REMAINS IN EFFECT GENERALLY NORTH OF A LINE FROM ALEXANDER CITY TO LINDEN. SEVERE STORMS WILL MOVE INTO THE TUSCALOOSA METRO AREA BY 115 AM AND INTO THE BIRMINGHAM METROPOLITAN AREA BY 145. OVER THE LAST HOUR...PRESSURE FALLS APPROACHING 1 MB HAVE BEEN OBSERVED JUST AHEAD OF THE CONVECTIVE LINE IN THE TUSCALOOSA AND BIRMINGHAM AREAS. SIMILAR PRESSURE FALLS EXTEND SOUTHWARD AS FAR SOUTH AS CLANTON AND DEMOPOLIS...AND ARE MAXIMIZED NEAR DEMOPOLIS. IN THIS SAME AREA...A FINGER OF CAPE IN EXCESS OF 1000J/KG EXTENDS NORTHWARD OUT OF SOUTHWESTERN ALABAMA...ACROSS SELMA...LINDEN...AND DEMOPOLIS...AS FAR NORTH AS TUSCALOOSA. CAPE VALUES HAVE ACTUALLY DECREASED SLIGHTLY ACROSS MUCH OF CENTRAL ALABAMA...BUT REMAIN IN EXCESS OF 800 ACROSS MOST LOCATIONS. 0-1KM HELICITY REMAINS MAXIMIZED NORTH OF TUSCALOOSA WHERE VALUES ARE IN EXCESS OF 450...WITH WIDESPREAD VALUES AROUND 300 ACROSS MOST OF CENTRAL ALABAMA. LIFTED INDICES ARE GENERALLY -2 TO -3. THE SIGNIFICANT TORNADO PARAMETER IS MAXIMIZED ACROSS SOUTHWESTERN ALABAMA (NEAR 4) BUT FAVORABLE VALUES (GREATER THAT 2) ARE OBSERVES SOUTHEAST OF A LINE FROM TUSCALOOSA TO ANNISTON. RADAR INDICATES STRONG INFLOW SIGNATURES STRONG ECHOS ALOFT AND AS WELL AS SIGNIFICANT ROTATION. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 12/SIRMON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1035 PM CDT FRI APR 7 2006 ALZ011>015-017>050-081130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1035 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. ...HIGH RISK OF SEVERE THUNDERSTORMS WITH SIGNIFICANT TORNADOES POSSIBLE ACROSS NORTH ALABAMA... AT THIS TIME A HIGH RISK OF SEVERE WEATHER EXISTS OVER PORTIONS OF NORTH CENTRAL AND NORTHWESTERN ALABAMA...GENERALLY ALONG AND NORTH OF A LINE FROM ALICEVILLE...TO TUSCALOOSA...TO BIRMINGHAM...TO GADSDEN. SUPERCELL THUNDERSTORMS HAVE ENTERED MARION AND WINSTON COUNTIES WITH REPORTS OF TORNADO DAMAGE...LARGE HAIL...AND DAMAGING WINDS. THE STORMS WILL GRADUALLY MOVE SOUTHEASTWARD AND AFFECT THE INTERSTATE 59 CORRIDOR BY 2 AM. THE THREAT OF STRONG...LONG TRACK TORNADOES CONTINUES THROUGH 4 AM. FOR AREAS FARTHER SOUTH AND EAST...SEVERE WEATHER WILL BEGIN TO AFFECT THESE AREAS BETWEEN 1 AND 3 AM. SUPERCELLS CANNOT BE RULED OUT IN THIS RISK AREA...BUT THE MOST LIKELY SCENARIO IS FOR THUNDERSTORMS TO EVOLVE INTO A LINE CONTAINING EMBEDDED SUPERCELLS AND MOVE ACROSS THIS RISK AREA. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING TORNADOES...LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING AND HEAVY RAIN. THE RISK WILL LAST THROUGH THE OVERNIGHT HOURS. ADDITIONALLY...INCREASING SOUTHERLY WINDS AHEAD OF THE MAIN SYSTEM WILL PRODUCE SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH TONIGHT. A LAKE WIND ADVISORY IS IN EFFECT THROUGH 4 AM SATURDAY. STAY TUNED TO FURTHER STATEMENTS ON THIS POTENTIALLY DANGEROUS WEATHER EVENT AND SPECIFICALLY THE ADJUSTMENTS IN THE TIMING OF THE EVENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...SEVERE WEATHER MAY CONTINUE OVER PORTIONS OF SOUTHEAST ALABAMA THROUGH SATURDAY MORNING... SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ALONG AND SOUTH OF A LINE FROM SELMA...TO CLANTON... LAFAYETTE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
128 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 5 SW GRAYSVILLE 33.58N 87.03W
04/08/2006 JEFFERSON AL AMATEUR RADIO
TREES DOWN IN BIRMINGPORT.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
137 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 AM HAIL SAND ROCK 34.23N 85.77W
04/08/2006 E0.50 INCH CHEROKEE AL EMERGENCY MNGR
PEA TO DIME SIZE HAIL REPORTED IN SAND ROCK.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
140 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM TSTM WND DMG HUEYTOWN 33.44N 87.00W
04/08/2006 JEFFERSON AL AMATEUR RADIO
TREE ON HOUSE IN HUEYTOWN.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
145 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM TSTM WND GST INVERNESS 33.40N 86.72W
04/08/2006 M59 MPH SHELBY AL BROADCAST MEDIA
59 MPH WIND GUST IN INVERNESS.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM TSTM WND DMG 7 NE SUMITON 33.82N 86.96W
04/08/2006 WALKER AL AMATEUR RADIO
TREES AND POWER LINES DOWN IN CORNER ON CORNER SCHOOL
ROAD.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
151 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL 1 S LEEDS 33.53N 86.56W
04/08/2006 E0.25 INCH JEFFERSON AL TRAINED SPOTTER
PEA TO DIME SIZE HAIL ON HIGHWAY 78 JUST SOUTH OF LEEDS.
&&
DCWThe Birmingham radar (KBMX), 82 km away, was scanning. The volume nearest the first event began at 06:52 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504302.